# SDR 99ZZZX1046

- Difficulty date: December 8, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N7353R
- Make and model: Beech 58
- Aircraft serial: TH486
- Engine: Cont IO520C
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Condition: Cracked
- Location: Rt Engine
- Stage of operation: NR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING A FLIGHT, RT ENG BEGAN TO RUN ROUGH AND ON THE GROUND, HAD A NOTICEABLE OIL LEAK ALTHOUGH 9.5 QUARTS EXISTED.  UPON ENG CHECK, NOTICED COMPOUND FRACTURE AT THE UPPER BASE OF CYL NR 4.  ENG REMOVED AND DISASSEMBLED.  FOUND FRACTURES THRU THE CASE STUD BOSS ALLOWED CYL BASE STUD TO BE RELEAVED OF ITS INTERFERENCE FIT.  HOLD-DOWN NUT THEN RELEAVED OF ITS TENSION, BACKED OFF OUTSIDE ALLOWING STUD TO TURN INWARD TOWARD CASE.  STUD CONTACTED CRANK THROW WHICH THREW STUD INTO TOP OF THE CASE CAUSING STAR BURST MULTIPLE FRACTURES ABOVE CYL NR 4.  OPPOSITE CASE HALF SHOWS SIGNS OF HAIRLINE CRACKS IN SEVERAL STUD BOSSES (CASE AREA) DENOTING EARLY STAGES OF SAME FAILURE.  THESE ARE NOT VISIBLE WITH CYL INSTALLED.
